MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL CARBOSEAL VALSALVA ASCENDING AORTIC PROSTHESIS; HEART VALVE, MECHANICAL

SORIN GROUP ITALIA SRL CARBOSEAL VALSALVA ASCENDING AORTIC PROSTHESIS; HEART VALVE, MECHANICAL
Model Number CP-029
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Cardiac Arrest (1762); Left Ventricular Failure (1948); Thrombosis (2100)
Date of Event 10/22/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Since the device remains implanted (no autopsy performed), no inspection on the device is possible at this time.Further investigation is ongoing and a follow up will be provided upon completion of the investigation.Not explanted (no autopsy).
 
Event or Problem Description
On (b)(6) 2020, a patient received a carboseal valsalva model cp-029 as part of a standard bentall procedure.Aorta ascendens aneurisme 6,7cm.Parasystisk afib, pv isolation.The procedure went well, with no complications reported and the patient was moved to the icu.An initial uneventful postoperative course was reported.After 36 hours, the patient went into cardiac arrest, and was brought back to the operating room where an internal cardiac massage was started, then on bypass and cps within 25 minutes.Once the heart was stopped, upon examination they noticed a massive thrombosis in central part of prothesis occluding left main and lad coronary.Thrombosis was able to be evacuated giving retrograde plegia solution that pushed the thrombosis out.The left ventricle reportedly not pumping efficiently (ef 5-10% due to an infarction of the left ventricle).The patient was put under ecmo support and transferred to another facility (transplantation center) on (b)(6) 2020.It was reported that the patient passed away (exact day not yet informed).
 
Additional Manufacturer Narrative
A complete manufacturing and material records review for the device carboseal valsalva model cp-029 and sn (b)(6) has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.Since no autopsy was reportedly performed, no device inspection is possible at this time.Since the device remains implanted (no autopsy performed), no inspection on the device is possible at this time.The manufacturer attempted to retrieve additional information on the event, but no further information has been received to date.Should new information on this event be provided, livanova will provide an update to this reporting activity.
 
Additional Manufacturer Narrative
Updated with the new health effect - impact code.The information previously submitted remains unchanged.

Brand Name
CARBOSEAL VALSALVA ASCENDING AORTIC PROSTHESIS
Common Device Name
HEART VALVE, MECHANICAL
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada crescentino snc
saluggia, vercelli
MDR Report Key10901685
Report Number3005687633-2020-00151
Device Sequence Number16509552
Product Code LWQ
UDI-Device Identifier08022057013576
UDI-Public(01)08022057013576(240)CP-029(17)220501
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060S024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberCP-029
Device Catalogue NumberCP-029
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/27/2020
Supplement Date Received by Manufacturer11/26/2020
04/06/2021
Initial Report FDA Received Date11/25/2020
Supplement Report FDA Received Date12/24/2020
04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age44 YR
Patient Weight113